MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Model Number 0118A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a t&a procedure the coating around the tip burns off.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/1/2023.Unknown, assumed 1st month of the year that the event took place.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned electrode determined that the 0118a device was returned with a cut in the black insulation at the distal end, exposing the metal substrate.In addition, the coating of the tip electrode was damaged.No insulation detached was observed, the instrument was tested for continuity and passed the test.It is possible that the cause of this damage is a result of the application of excessive mechanical forces such as contact with other instruments or objects that damage the edge of the insulation.For instance, contact with a sharp edge on the trocar during insertion or removal may cut or slice the insulation.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot rkmmbz, and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please confirm if the tip presented any flame, flash or fire (isn¿t limited to sparking or arcing)? no fire or spark.Did the green coating of the device peel off? this tip was steel, no green coating.Did a part of the black insulation detach from the device? yes, the black insulation detached from device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
E-Z CLEAN MEGAFINE NDLE 2.5IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17037425
Report Number3005075853-2023-03638
Device Sequence Number6459467
Product Code GEI
UDI-Device Identifier10614559101414
UDI-Public10614559101414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number0118A
Device Catalogue Number0118A
Device Lot NumberRKMMBZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown